I have bad acne for a couple years now and my dermentologist prescribed accutane for me. However, when she mentioned it makes kids suicidal I got a little scared about it and now don't know if I should take it. But I need my acne to disappear before scarring starts. Anyone?
I have taken it more than once when I was 17-18, I am 44 now, and never had a problem with it.
Yes the s. effects are scary, but they are possible s. effects, as we all react differently to medications; this means you may or may not experience any s. effects.
Perhaps this link will help you decide:
All the best,
I was terrified of my son going on Accutane. We tried everything but Accutane. Even expensive laser treatments, which don't work at all. Finally the nurse at the office said "When are you going to start him on Accutane?" very accusingly. I was finally ready to listen. The doctor explained that there have only been a few incidents of suicidal kids and they were kids that had other problems. One teen was the only child of a political family who left him home alone most of the time while they traveled the globe. Long story short, my son got rid of his acne. He had to do a second course a year later when it returned, but it was worth the trouble. Psychologically, having acne is worse than anything Accutane can do. My son's skin actually got much worse for the first month or so, so if there is alot under the skin to get rid of it might get worse before it gets better, but it's just your body cleaning house and making beautiful skin underneath. He had such wonderful results, my oldest son tried it for mild but persistent acne on this cheek. He had almost immediate improvement and never had another pimple again. The results were so stunning my nieces all went on it also. We are so very thankful for Accutane. Good luck.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Accutane for 4 months. My doctor said that he can only allow me to take it for a?
Posted 14 Jun 2010 • 1 answer
Posted 24 Jan 2011 • 3 answers
Posted 10 Feb 2011 • 1 answer
Posted 3 Mar 2011 • 1 answer
Posted 23 Jun 2013 • 1 answer